Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 367, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 16, 2012, 1:18 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 1:18 PM CDT (18:18 UTC)
- Expired
- Aug 16, 2012, 2:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Baxter County, AR, Marion County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681
WUUS54 KLZK 161818
SVRLZK
ARC005-089-161900-
/O.NEW.KLZK.SV.W.0367.120816T1818Z-120816T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
118 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 200 PM CDT
* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF LAKEWAY...OR 6 MILES SOUTHWEST OF BULL SHOALS...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME... BULL SHOALS... SHIPP...
LAKEVIEW... GASSVILLE... FLIPPIN...
FAWN PARK... COLFAX... CARTNEY...
BULL SHOALS SP... ARKAWANA... ADVANCE...
SUMMIT... SNOW... REA VALLEY...
LONE ROCK... COTTER... BUFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3642 9264 3639 9226 3613 9233 3628 9280
3639 9272
TIME...MOT...LOC 1819Z 281DEG 14KT 3632 9266
$$
621 follow-up statement
978
WWUS54 KLZK 161847
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
147 PM CDT THU AUG 16 2012
ARC005-089-161900-
/O.CON.KLZK.SV.W.0367.000000T0000Z-120816T1900Z/
BAXTER AR-MARION AR-
147 PM CDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARION
AND CENTRAL BAXTER COUNTIES UNTIL 200 PM CDT...
AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTHWEST OF BULL SHOALS SP...OR 3 MILES SOUTH OF
BULL SHOALS...MOVING EAST AT 15 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
MOUNTAIN HOME... BULL SHOALS... SHIPP...
LAKEVIEW... GASSVILLE... FLIPPIN...
FAWN PARK... COLFAX... CARTNEY...
BULL SHOALS SP... ARKAWANA... ADVANCE...
LONE ROCK... COTTER... BUFORD...
WILD HOG MTN... WHITEVILLE...
WESTERN HILLS SUBDVN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3632 9275 3639 9272 3642 9264 3639 9226
3613 9233
TIME...MOT...LOC 1847Z 282DEG 14KT 3633 9260
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:48 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 16, 12:48 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1248 PM CDT THU AUG 16 2012 .AVIATION... RAPID DEVELOPMENT OF STORMS OVER THE PAST HOUR SUGGESTS THAT STORMS IN N AND CENTRAL AR THIS AFTERNOON WILL DEVELOP QUICKLY. FOR NOW...WENT WITH VCTS. WILL WATCH AS THE STORMS FORM AND AMD TAFS AS NECESSARY. EXPECT THAT CONVECTION WILL DIE OUT THIS EVENING AND PROBABLY WAIT UNTIL FRI AFTERNOON BEFORE SHOWING MUCH DEVELOPMENT AGAIN. PATCHY LOW CLOUDS FOR A FEW HOURS AROUND SUNRISE FRI WILL CREATE PATCHY MVFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 640 AM CDT THU AUG 16 2012/ DISCUSSION... UPDATED FOR THE 12Z TAF DISCUSSION BELOW. AVIATION... STILL EXPECT SCATTERED CONVECTION AROUND THE STATE TODAY...WITH BEST COVERAGE UP NORTH INITIALLY. HAVE TEMPO GROUPS IN NRN SITES BUT WILL STAY WITH PROB30 GROUPS FOR KHOT...KLIT...AND KPBF AS CONVECTIVE DEVELOPMENT A LITTLE LESS CERTAIN THAN PREVIOUSLY THOUGHT. MAIN COLD FRONT WILL MOVE IN LATER TONIGHT FOR ANOTHER ROUND OF SHOWERS...AND HAVE INCLUDED VCSH TO ACCOUNT FOR THIS AT KLLQ AND KBPK 06Z ONWARD. CONDITIONS WILL BE MAINLY VFR...THOUGH STRONGER STORMS WILL LIKELY BRING BRIEF MVFR CONDITIONS. PREV DISCUSSION... /ISSUED 313 AM CDT THU AUG 16 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY THROUGH THE WEEKEND...AND ANY CHANCES OF SEVERE STORMS. TEMPS WILL BE CLOSER TO NORMAL VALUES. WILD FIRE DANGER CONTINUES TO BE HIGH TO EXTREME DUE TO ON GOING DROUGHT. SURFACE ANALYSIS HAS THE WEAK WARM FRONT FROM AROUND KFSM TO NEAR KLIT AND SE TO AROUND KLLQ. ATMOSPHERE IS WARMER AND MORE MOIST SOUTH OF THE BOUNDARY...WHILE LESS AND COOLER NORTH. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE UP NOW TO 1.56 INCHES...WITH A SE TO SW SURFACE TO 5K FT WIND WITH WARM ADVECTION. ONLY PATCHY CLOUDS WERE SEEN THIS EARLY MORNING...WHILE SHORT WAVE ENERGY WAS MOVING OVER IA WITH CONVECTION AND OVER N TX WITH CONVECTION. SHORT TERM...TODAY THROUGH SUNDAY NIGHT OVERALL A SLIGHT CHANCE OF CONVECTION THIS MORNING WITH LIMITED SHORT WAVE ENERGY OVER AR. POP CHANCES GO UP OVER NORTHERN AR IN THE AFTERNOON WITH ADDITIONAL EXPECTED SHORT WAVE ENERGY AS THE FRONT POSSIBLY LIFTS NORTH. RAISED TO SLIGHT CHANCE OVER SOUTHERN AREAS WITH MOIST AND UNSTABLE AIR MASS AND IF THE BOUNDARY STAYS OVER CENTRAL AR. BETTER CHANCES OF CONVECTION TONIGHT AND FRIDAY AS THE FRONT SAGS SE INTO AR...AND ADDITIONAL SHORT WAVE ENERGY MOVES ACROSS AR WITH THE UPPER NW FLOW. SLIGHT CHANCES OF SEVERE CONVECTION WILL BE POSSIBLE WITH THE FRONT AND UPPER ENERGY THIS EVENING AND INTO OVERNIGHT. WIND AND HAIL MAIN THREATS. ON FRIDAY THE FRONT IS EXPECTED SLOWLY SAG INTO CENTRAL AR WITH ADDITIONAL CONVECTION. MAIN THREAT OF ANY STRONG TO SEVERE STORMS WILL BE ALONG AND SOUTH OF THE BOUNDARY. THE FRONT CONTINUES TO GRADUALLY SAG SOUTH TO SOUTHERN AR FRIDAY AFTERNOON TO EVENING WITH CONTINUED CONVECTION. THE FRONT IS EXPECTED TO REACH NORTHERN LA TOWARD LATER SATURDAY. WILL KEEP A SLIGHT CHANCE BEHIND THE FRONT THROUGH SATURDAY DUE TO SOME UNCERTAINTY IN TIMING OF FRONT. MODELS DO DRIFT THE FRONT TO NEAR NORTHERN LA BY SUNDAY MORNING TAKING MUCH OF THE CONVECTION WITH IT. BUT ALSO DUE TO UNCERTAINTY SOME CHANCE OF RAIN WILL BE KEPT OVER PARTS OF CENTRAL AND SOUTHERN AR. TEMPS WILL BE AROUND NORMAL VALUES TO ABOVE NORMAL IN AREAS THAT SEE SUN...WHILE AREAS WITH CLOUDS AND RAIN...BELOW NORMAL. LONG TERM...MONDAY THROUGH WEDNESDAY A MOSTLY DRY AND COOLER THAN NORMAL FORECAST REMAINS INTACT FOR THE LONG TERM. UPPER LEVEL FLOW OVER THE MID SOUTH WILL CONTINUE TO BE LARGELY OUT OF THE NORTH. WITH LACK OF MOISTURE RETURN OFF THE GULF AND NORTHERLY FLOW ALOFT...THE FORECAST IS A DRY ONE. A COUPLE OF IMPULSES MOVING THROUGH THE REGION WILL PROVIDE SOME INCREASED HIGH CLOUDS BUT OVERALL MOSTLY SUNNY CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 93 67 85 61 / 20 50 50 20 CAMDEN AR 94 69 92 67 / 20 20 50 60 HARRISON AR 96 64 82 58 / 40 50 50 20 HOT SPRINGS AR 94 69 90 66 / 20 30 50 40 LITTLE ROCK AR 94 71 88 67 / 20 30 50 40 MONTICELLO AR 94 70 91 68 / 20 20 50 60 MOUNT IDA AR 94 68 91 64 / 20 30 50 40 MOUNTAIN HOME AR 95 65 83 59 / 30 50 50 20 NEWPORT AR 93 69 86 63 / 20 50 50 20 PINE BLUFF AR 93 71 89 67 / 20 30 50 50 RUSSELLVILLE AR 94 69 88 65 / 20 40 40 20 SEARCY AR 94 70 86 65 / 20 40 50 30 STUTTGART AR 94 71 88 66 / 20 30 50 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...28
Hazardous weather outlook, Aug 16, 9:16 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 916 AM CDT THU AUG 16 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 916 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL AFFECT...PRIMARILY...NORTHERN ARKANSAS TODAY. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND SOME LARGE HAIL BEING THE MAIN THREATS. THESE STORMS WILL BE OUT AHEAD OF A COLD FRONT THAT WILL APPROACH THE STATE FROM THE NORTH LATER TONIGHT. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE FRONT OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL HAVE MOVED INTO THE STATE DURING THE EARLY MORNING HOURS ON FRIDAY. THERE MAY BE A BIT OF A LULL IN THUNDERSTORM ACTIVITY ALONG THE FRONT EARLY FRIDAY MORNING...HOWEVER THUNDERSTORMS SHOULD FLARE BACK UP DURING BY THE EARLY AFTERNOON HOURS. AGAIN...SOME STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. IT APPEARS THAT THE FRONT COULD LINGER IN THE STATE INTO SATURDAY. IF THIS HAPPENS...THERE COULD BE A FEW SEVERE STORMS IN SOUTHERN ARKANSAS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... COVERAGE OF SEVERE STORMS MAY NOT BE ENOUGH TO WARRANT SPOTTER ACTIVATION. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:47 PM CDT | Special Weather Statement | LZK | Marion | 28 min |
| Aug 15, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 25 min |
| Aug 16, 12:20 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 40 min |
| Aug 16, 12:53 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 38 min |
| Aug 16, 12:58 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 47 min |
| Aug 16, 1:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone, Van Buren | 38 min |
| Aug 16, 1:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Pulaski, Saline | 39 min |
| Aug 16, 1:41 PM CDT | Special Weather Statement | LZK | Searcy | 29 min |
| Aug 16, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 44 min |
| Aug 16, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 41 min |
| Aug 16, 2:07 PM CDT | Special Weather Statement | LZK | Marion | 43 min |
| Aug 16, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 32 min |
| Aug 16, 2:21 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Aug 16, 2:24 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Aug 16, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 50 min |
| Aug 16, 2:28 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Searcy, Stone, Van Buren | 47 min |
| Aug 16, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 32 min |
| Aug 16, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 49 min |
| Aug 16, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 52 min |
| Aug 16, 3:06 PM CDT | Special Weather Statement | LZK | White | 29 min |
| Aug 16, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Van Buren | 34 min |
| Aug 16, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 47 min |
| Aug 16, 3:49 PM CDT | Special Weather Statement | LZK | Van Buren | 31 min |
| Aug 16, 3:51 PM CDT | Special Weather Statement | LZK | Searcy | 29 min |
| Aug 16, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 38 min |
| Aug 16, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 35 min |
| Aug 16, 4:38 PM CDT | Special Weather Statement | LZK | Perry | 42 min |
| Aug 16, 5:25 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 35 min |
| Aug 16, 5:47 PM CDT | Flash Flood Warning | LZK | Perry, Saline | 2 hr |
| Aug 16, 6:36 PM CDT | Special Weather Statement | LZK | Johnson | 29 min |
| Aug 16, 6:37 PM CDT | Special Weather Statement | LZK | Logan | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.